Hail, Adams
- When
- September 5, 5:03 AM CST
- Where
- Adams County, Hastings
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.583, -98.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 5, 2:22 AM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 322 AM CDT MON SEP 5 2005 .DISCUSSION...KUEX WSR-88D THIS MORNING CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS MOVING ACROSS THE FORECAST AREA. THESE ARE BEING DRIVEN BY ISENTROPIC LIFT WHICH CAN BE FOUND ON THE 310K SFC ALONG WITH A STRONG LOW LEVEL JET. THE ISENTROPIC LIFT IS EXPECTED TO SHIFT EAST EARLY THIS MORNING AS THE LOW LEVEL JET TURNS SOUTHWEST. THIS SHOULD BRING AN END TO THE RAIN THIS MORNING. MORE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ALONG A PRE-FRONTAL TROUGH THAT IS EXPECTED TO PUSH INTO WESTERN NEBRASKA. AN INSTABILITY AXIS IS EXPECTED TO SET UP ACROSS WESTERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON...HOWEVER THE BETTER RAIN CHANCES INITIALLY APPEAR TO RESIDE WEST OF THE AREA IN THE REGION OF STRONGER LOW LEVEL CONVERGENCE IN THE VICINITY OF SURFACE BOUNDARY. IF STORMS DEVELOP...A FEW SEVERE STORMS WILL BE POSSIBLE ESPECIALLY NEAR THE INSTABILITY AXIS. A COLD FRONT WILL THEN MOVE INTO CENTRAL NEBRASKA ON TUESDAY WHICH SHOULD BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. HOW FAR SOUTH THE BOUNDARY GETS IS STILL IN QUESTION...HOWEVER IT SHOULD MOVE FAR ENOUGH INTO THE FORECAST AREA TO GIVE THE ENTIRE AREA A CHANCE OF RAIN. THE FRONT IS THEN EXPECTED TO REMAIN AROUND THE AREA THROUGH WEDNESDAY...THOUGH THE EXACT PLACEMENT REMAINS UNCERTAIN. WILL MAINTAIN A CHANCE OF THUNDERSTORMS THROUGH AT LEAST WEDNESDAY NIGHT WITH THE BOUNDARY IN THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 506 AM CDT MON SEP 5 2005 KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-061200- PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 506 AM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL END THIS MORNING...BUT MORE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS LATE THIS AFTERNOON AND TONIGHT COULD BE SEVERE WITH THE MAIN HAZARDS EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE ENDING WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-017>019-NEZ064-076-077-085>087-061200- SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 506 AM CDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL END THIS MORNING...BUT MORE THUNDERSTORMS ARE POSSIBLE TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE TONIGHT WITH THE PRIMARY HAZARDS EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE CENTRAL PLAINS. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...HOWEVER WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KING
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471590.